Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2016, 5:09 PM CDT for Dickson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 5:09 PM CDT (22:09 UTC)
- Expired
- May 26, 2016, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dickson County, TN
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
086
WUUS54 KOHX 262209
SVROHX
TNC043-262245-
/O.NEW.KOHX.SV.W.0066.160526T2209Z-160526T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
WHITE BLUFF...OR 12 MILES WEST OF ASHLAND CITY...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLOTTE...VANLEER AND SLAYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 8734 3632 8731 3631 8730 3632 8725
3631 8716 3629 8714 3629 8717 3628 8716
3625 8719 3624 8717 3621 8719 3618 8715
3616 8717 3615 8747 3633 8745
TIME...MOT...LOC 2209Z 262DEG 27KT 3626 8728
HAIL...1.00IN
WIND...60MPH
$$
271 follow-up statement
491
WWUS54 KOHX 262238
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT THU MAY 26 2016
TNC043-262247-
/O.EXP.KOHX.SV.W.0066.000000T0000Z-160526T2245Z/
DICKSON TN-
538 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKSON COUNTY
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3632 8734 3632 8731 3631 8730 3632 8725
3631 8716 3629 8714 3629 8717 3628 8716
3625 8719 3624 8717 3621 8719 3618 8715
3616 8717 3615 8747 3633 8745
TIME...MOT...LOC 2235Z 262DEG 27KT 3626 8728
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:19 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 26, 3:19 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 319 PM CDT THU MAY 26 2016 .DISCUSSION... late afternoon...For the current afternoon period, will increase pops across the north, per current convection. Outflow boundaries indicated on radar across the far northern cwa. Boundaries will likely serve as a trigger for additional late afternoon development across the north. Tonight and beyond, convection has continued today across much of western KY today along a southward moving sfc trough. Upper ridge axis is located just east of the eastern most portion of the convection. favorable instability resides across Middle TN to promote the development and continuation of scattered thunderstorms across mainly northern and northwestern areas into this evening. However, convective momentum will be the primary driving factor. Thus, should see a dissipation in activity by early to mid evening. Nevertheless, cape values are on the high side and may have to watch for a few strong storms into early this evening...mainly across northern and northwestern areas. Additionally, pockets of heavy rainfall, where the stronger storms reside, will be possible north of I-40. On Friday, instabilities will back off a bit. Still seeing a dissipating 18z cap and with the upper ridging pulling off to our east, low pops for convection will continue. It does look like a better chance of showers and tstms on Saturday as an upper shortwave axis interacts with some deepening moisture. Will go ahead and up pops into the 30-50 percent range, greatest chances west. The pattern will then trend toward a little more upper and mid level ridging on Sunday. Will go ahead and adhere to the isc suggestion and go dry. For the near term temps, heights are generally on the elevated side and will go with above normal temps. West of Plateau, highs mid to upper 80s, lows mid to upper 60s. In the ext fcst, a continuation of favorable cape to cap ratios is expected through the period. Any considerable shortwave and/or frontal boundary interaction will hold off until mid week. Thus, will include only 20 pops for early next week but values will climb higher by Wednesday and Thursday. Both the euro and gfs solutions send a weak boundary eastward across the area on Thursday. Gfs looks a little more pronounce with the upper troughing. For the ext temps, values looking rather steady state. 850 mb temps will continue around 16c or so. Values should continue to run about 5 to 6 degrees above normal. High temps should drop off a degree or two by the tail end of the extended. && .AVIATION... 18Z TAF DISCUSSION. Convective complex to the north will push south into CKV and possibly BNA by 19z and 20z, respectively. A gust front associated with the initial line of thunderstorms may produce 25-30kt winds, mainly at CKV. MVFR ceilings and MVFR/brief IFR visibilities will accompany the storms. Behind the main line, may have rain showers with embedded or vicinity thunderstorms and a southeasterly wind for a couple of hours, and then will back off to VCSH thereafter. Left CSV dry for now. Overnight, not expecting much or any precipitation, but think MVFR visibilities are possibly at CKV and CSV. Plan to update CKV's TAF and include this mention later. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 88 67 84 65 / 20 20 20 40 20 Clarksville 66 86 66 81 64 / 30 30 30 50 10 Crossville 63 81 64 79 60 / 20 20 20 40 20 Columbia 66 86 67 83 64 / 20 20 20 40 10 Lawrenceburg 67 87 67 84 63 / 10 20 20 40 10 Waverly 66 85 66 80 65 / 30 20 30 50 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........17
Hazardous weather outlook, May 26, 1:10 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 110 PM CDT THU MAY 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-271815- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 110 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS...WITH THE MOST COVERAGE NEAREST THE KENTUCKY/TENNESSEE BORDER. ANY STORMS THAT FORM WILL PRODUCE TORRENTIAL RAINFALL...GUSTY WINDS AND SMALL HAIL. MINOR FLASH FLOODING MAY BECOME A THREAT IF THUNDERSTORMS TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING...WITH A GREATER CHANCE ON SATURDAY. A FEW STORMS ON SATURDAY COULD BE STRONG WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR MINOR FLOODING...AS WELL AS HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. AL
In the hours before
Special weather statement, May 26, 3:56 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT THU MAY 26 2016
TNZ007-026-262130-
ROBERTSON TN-CHEATHAM TN-
356 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON AND
NORTHEASTERN CHEATHAM COUNTIES UNTIL 430 PM CDT...
AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COOPERTOWN...OR NEAR SPRINGFIELD...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...GREENBRIER...COOPERTOWN...RIDGETOP...PLEASANT VIEW AND
CEDAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3656 8678 3639 8676 3639 8678 3637 8679
3636 8679 3635 8682 3637 8685 3638 8686
3637 8686 3637 8688 3639 8689 3638 8691
3635 8691 3637 8709 3655 8705
TIME...MOT...LOC 2056Z 269DEG 19KT 3644 8697
ALSpecial weather statement, May 26, 4:16 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT THU MAY 26 2016
TNZ005-023-024-262200-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
416 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...NORTH
CENTRAL HUMPHREYS AND HOUSTON COUNTIES UNTIL 500 PM CDT...
AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF TENNESSEE RIDGE...OR 9 MILES NORTH OF WAVERLY...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY AND HOUSTON COUNTY
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3626 8794 3627 8795 3647 8786 3635 8759
3634 8759 3632 8753 3610 8779 3616 8792
3617 8792 3618 8793 3621 8794 3622 8795
3624 8795
TIME...MOT...LOC 2116Z 211DEG 18KT 3622 8784
ALSpecial weather statement, May 26, 4:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT THU MAY 26 2016 TNZ007-008-027-262145- SUMNER TN-DAVIDSON TN-ROBERTSON TN- 421 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROBERTSON... NORTHEASTERN DAVIDSON AND SOUTHWESTERN SUMNER COUNTIES UNTIL 445 PM CDT... AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOELTON...OR 8 MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON...HENDERSONVILLE...GOODLETTSVILLE...MILLERSVILLE... GREENBRIER...RIDGETOP...JOELTON AND WHITES CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3619 8675 3626 8690 3647 8677 3635 8655 TIME...MOT...LOC 2121Z 213DEG 16KT 3629 8679 AL
Special weather statement, May 26, 4:32 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT THU MAY 26 2016
TNZ006-025-026-262200-
MONTGOMERY TN-DICKSON TN-CHEATHAM TN-
432 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM...
SOUTHEASTERN MONTGOMERY AND NORTHEASTERN DICKSON COUNTIES UNTIL 500
PM CDT...
AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF ASHLAND CITY...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PLEASANT VIEW...CHEATHAM DAM AND CUNNINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3640 8703 3639 8700 3622 8724 3629 8744
3654 8731
TIME...MOT...LOC 2131Z 229DEG 18KT 3632 8728
ALSpecial weather statement, May 26, 4:51 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 451 PM CDT THU MAY 26 2016 TNZ011-033-034-262215- OVERTON TN-FENTRESS TN-PICKETT TN- 451 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PICKETT... NORTHEASTERN OVERTON AND NORTHWESTERN FENTRESS COUNTIES UNTIL 515 PM CDT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF LIVINGSTON...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3626 8524 3644 8529 3652 8504 3627 8498 TIME...MOT...LOC 2151Z 258DEG 10KT 3637 8518 AL
Special weather statement, May 26, 4:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT THU MAY 26 2016 TNZ006-023-025-026-262245- MONTGOMERY TN-DICKSON TN-CHEATHAM TN-HOUSTON TN- 457 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOUSTON... NORTHWESTERN CHEATHAM...SOUTHERN MONTGOMERY AND NORTHERN DICKSON COUNTIES UNTIL 545 PM CDT... AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF WHITE BLUFF...OR 14 MILES NORTH OF DICKSON...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLEASANT VIEW...CHARLOTTE...VANLEER...SLAYDEN...PALMYRA... CUNNINGHAM AND CHEATHAM DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3614 8725 3623 8757 3650 8749 3637 8701 TIME...MOT...LOC 2157Z 212DEG 10KT 3628 8734 AL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:10 PM CDT | Special Weather Statement | OHX | Robertson | 50 min |
| May 26, 3:37 PM CDT | Special Weather Statement | OHX | Houston | 23 min |
| May 26, 3:40 PM CDT | Special Weather Statement | OHX | Cheatham | 35 min |
| May 26, 3:42 PM CDT | Special Weather Statement | OHX | Stewart | 33 min |
| May 26, 3:46 PM CDT | Areal Flood Advisory | OHX | Robertson | 3 hr |
| May 26, 3:56 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 24 min |
| May 26, 4:16 PM CDT | Special Weather Statement | OHX | Houston | 44 min |
| May 26, 4:21 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| May 26, 4:26 PM CDT | Areal Flood Advisory | OHX | Sumner | 2 hr |
| May 26, 4:32 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys | 118 min |
| May 26, 4:32 PM CDT | Special Weather Statement | OHX | Cheatham | 28 min |
| May 26, 4:42 PM CDT | Flash Flood Warning | OHX | Houston, Humphreys | 2 hr |
| May 26, 4:45 PM CDT | Areal Flood Advisory | OHX | Robertson | 2 hr |
| May 26, 4:51 PM CDT | Special Weather Statement | OHX | Overton | 24 min |
| May 26, 4:57 PM CDT | Special Weather Statement | OHX | Cheatham | 48 min |
| May 26, 5:16 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.